By the way, I meant to say in my post that I had LOW libido even with the TRT.
What are your T levels now? 5gr of gel rarely is enough and can make things worse for some. For some they simply get high E. high SHBG and shut down with lower FT than they started with… feeling like crap.
A month ago I went to see endocrinologist when I found out I have high E. At that time I was using 5g AndroGel per day and had total T level = 750. At that time I don’t know what free T or SHBG were.
Endo doc says elevated E is coming from either a tumor or aromatization. He said likely aromatization but can’t be sure unless I went off TRT for a month. At the end of the month (which is now, by the way) if I still have elevated E then I likely have a tumor producing it. If not then aromatization is the culprit as there will be less T to convert to E.
I’ll get more bloodwork this coming week which should provide more answers. I had no libido before and have very little now. Had headaches and mood swings as hormone levels fell as I went cold turkey on TRT. Then for 2 weeks felt wonderful with respect to emotions - peaceful, content. Then I noticed my testicles had again descended slightly in my scrotum (instead of being all drawn-up close to my body due to atrophy) and the headaches and mood swings started back… I’m assuming testicles again producing some limited T which is being converted to E.
Main complaints are weight gain, lack of libido, and mood swings – all of which endo doc assures me that E can cause.
The doc wrote me a script for lab work which included checking total E, E2, total T, and free T. I requested he also check SHBG and prolactin (I figured I was having blood drawn anyway so might as well have this checked) and aromatase enzyme levels - he basically refused to add these last 3 to the lab slip which pissed me off. I’m going to ask again that he check these - especially the SHBG. If he won’t do it then I’ll ask the family practice doc to do so – I want to know all this stuff so I know what I’m dealing with.
The transdermals also increase E more than injections. You might be a poster-boy for that Consider injections.
I thought about that. However, I had injections for 1.5 years which elevated TT and FT to normal levels with no gain in libido. So I wonder if I had high E then. Also, if I use TD and AI then will I notice the difference? I mean if the AI kills the E production then would it matter if I use TD? Of course, if I use TD and AI and still have elevated E then I’d want to try injections + AI.
Femara is way to harsh from the point of view of being too uncontrollable. Anastrozole is predicable and self-limiting, meaning that it will not take your E levels dangerously low.
I’ve seen internet info. that says Anastrozole can cause joint problems including arthritis. My mom didn’t have arthritis before taking it and after taking it (she had breast cancer) now she does. This concerns me. From www.drugs.com: “More common side effects may include: …arthritis…”
Tamoxifen will not lower your E, but will selectively reduce the sensitivity of the HPTA and breast tissue to the effects of E. … SERMs like tamoxifen will not reduce E, but often increase E. Best to reduce the aromatization problem then blind some tissues to the effects of E.
What?! Tamoxifen doesn’t lower E? Then why in the world does endo doc want to treat high E with Tamoxifen? Just to get my body to ignore the E? Ugh, I definitely want the E reduced!
Anastrozole is your best bet. SERMs are good if you have some signs of gyno. In that case, you will want to use anastrozole forever and the SERM until the gyno issues are dealt with.
Thanks a bunch for the clarification. I have some slight breast tissue enlargement on right side. Want that gone so will pursue Tamoxifen for that.
Q: What is SERM?
A SERM is a Selective Estrogen Receptor [Modifier?Modulator]. It docks in some receptors but does not trigger action, just interferes with E activating the receptors. The SERMs are estrogens themselves and can have extrogenic effects in some parts of the body.
Don’t forget that what you read and hear about AIs in use for women is that they are used to lower E levels as far as possible in situations where there is a estrogen responsive cancer. You are only going to be lowering your E levels to those of a young lean male [17-20]. Those males do not have joint problems. You will be using a fraction of the AIs that women use for cancer and their side effects are not something that will happen to guys who use the proper amounts.